JORGE S. ZUNIGA, M.D.; TOBY HAZAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A recent case of inappropriate secretion of antidiuretic hormone (ADH) secondary to the use of fluphenazine was reported in the June issue. The patient that was reported suffered two convulsive seizures (1).
Although we have observed a case of inappropriate ADH secretion in one of our patients treated with fluphenazine (2), convulsive seizures can in themselves produce the syndrome "by virtue of an irritable focus that promotes the secretion of the hormone" (3-5). The case reported by Dr. de Rivera does not provide sufficient cause-effect relationship between the use of fluphenazine and inappropriate ADH secretion, particularly when
ZUNIGA JS, HAZAN T. Fluphenazine and Inappropriate Secretion of Antidiuretic Hormone. Ann Intern Med. 1975;83:735–737. doi: https://doi.org/10.7326/0003-4819-83-5-735_2
Download citation file:
Published: Ann Intern Med. 1975;83(5):735-737.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use